Alert archive / Minnesota / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 6, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at May 3, 2015, 7:02 PM CDT for Fillmore County, Mower County, Olmsted County, Minnesota. It was in force for 58 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2015, 7:02 PM CDT (00:02 UTC)
- Expired
- May 3, 2015, 8:00 PM CDT
- In force
- 58 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
Counties Fillmore County, MN, Mower County, MN, Olmsted County, MN
The radar
The La Crosse radar (KARX), 98 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 7:25 PM CDT | HAIL 0.75 | 2 S Rochester, MN | |
| May 3, 7:34 PM CDT | HAIL 0.25 | Marion, MN | |
| May 3, 7:44 PM CDT | TSTM WND GST 50 | 4 S Rochester, MN | |
| May 3, 7:52 PM CDT | TSTM WND GST 56 | 2 Sw Chatfield, MN | |
| May 3, 7:53 PM CDT | HAIL 1 | Dover, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 51 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2258 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -120 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
050
WUUS53 KARX 040002
SVRARX
MNC045-099-109-040100-
/O.NEW.KARX.SV.W.0006.150504T0002Z-150504T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
702 PM CDT SUN MAY 3 2015
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN MOWER COUNTY IN SOUTHEASTERN MINNESOTA...
NORTHWESTERN FILLMORE COUNTY IN SOUTHEASTERN MINNESOTA...
OLMSTED COUNTY IN SOUTHEASTERN MINNESOTA...
* UNTIL 800 PM CDT
* AT 701 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HAYFIELD...
OR 14 MILES SOUTH OF DODGE CENTER...MOVING EAST AT 40 MPH.
HAZARD...PING PONG BALL SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
STEWARTVILLE AROUND 720 PM CDT.
EYOTA AROUND 735 PM CDT.
CHATFIELD AROUND 740 PM CDT.
FOUNTAIN AND DOVER AROUND 745 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
FILLMORE...MARION...HIGH FOREST...PLEASANT GROVE AND WASHINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4385 9268 4399 9268 4408 9208 4385 9208
4385 9207 4373 9206 4371 9263 4385 9274
TIME...MOT...LOC 0001Z 271DEG 36KT 4384 9274
HAIL...1.50IN
WIND...<50MPH
$$
JSB6 follow-up statements
703
WWUS53 KARX 040013
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
713 PM CDT SUN MAY 3 2015
MNC045-099-109-040100-
/O.CON.KARX.SV.W.0006.000000T0000Z-150504T0100Z/
MOWER MN-FILLMORE MN-OLMSTED MN-
713 PM CDT SUN MAY 3 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHEASTERN MOWER...NORTHWESTERN FILLMORE AND OLMSTED
COUNTIES...
AT 712 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
STEWARTVILLE...OR 13 MILES SOUTH OF BYRON...MOVING EAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
THIS SEVERE STORM WILL BE NEAR...
STEWARTVILLE AROUND 725 PM CDT.
EYOTA AROUND 740 PM CDT.
CHATFIELD AROUND 745 PM CDT.
DOVER AROUND 750 PM CDT.
FOUNTAIN AROUND 755 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
FILLMORE...MARION...HIGH FOREST...PLEASANT GROVE AND WASHINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4385 9268 4399 9268 4408 9208 4385 9208
4385 9207 4373 9206 4371 9263 4385 9274
TIME...MOT...LOC 0012Z 269DEG 31KT 4385 9261
HAIL...1.00IN
WIND...<50MPH
$$
BOYNE291
WWUS53 KARX 040020
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
720 PM CDT SUN MAY 3 2015
MNC045-099-109-040100-
/O.CON.KARX.SV.W.0006.000000T0000Z-150504T0100Z/
MOWER MN-FILLMORE MN-OLMSTED MN-
720 PM CDT SUN MAY 3 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHEASTERN MOWER...NORTHWESTERN FILLMORE AND OLMSTED
COUNTIES...
AT 720 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ROCHESTER...
MOVING EAST AT 45 MPH.
HAZARD...PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS AND VEHICLES.
THIS SEVERE STORM WILL BE NEAR...
EYOTA AROUND 730 PM CDT.
DOVER AND CHATFIELD AROUND 735 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
FILLMORE...MARION...HIGH FOREST...PLEASANT GROVE AND WASHINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4385 9268 4399 9268 4408 9208 4385 9208
4385 9207 4373 9206 4371 9263 4385 9274
TIME...MOT...LOC 0020Z 265DEG 40KT 4395 9239
HAIL...1.50IN
WIND...<50MPH
$$
JSB984
WWUS53 KARX 040025
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
725 PM CDT SUN MAY 3 2015
MNC045-099-109-040100-
/O.CON.KARX.SV.W.0006.000000T0000Z-150504T0100Z/
MOWER MN-FILLMORE MN-OLMSTED MN-
725 PM CDT SUN MAY 3 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHEASTERN MOWER...NORTHWESTERN FILLMORE AND OLMSTED
COUNTIES...
AT 725 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ROCHESTER...
MOVING EAST AT 40 MPH.
HAZARD...PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS AND VEHICLES.
THIS SEVERE STORM WILL BE NEAR...
EYOTA AROUND 735 PM CDT.
CHATFIELD AROUND 740 PM CDT.
DOVER AROUND 745 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
FILLMORE...MARION...HIGH FOREST...PLEASANT GROVE AND WASHINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4385 9268 4399 9268 4408 9208 4385 9208
4385 9207 4373 9206 4371 9263 4385 9274
TIME...MOT...LOC 0025Z 268DEG 34KT 4395 9239
HAIL...1.50IN
WIND...<50MPH
$$
JSB370
WWUS53 KARX 040034
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
734 PM CDT SUN MAY 3 2015
MNC045-099-109-040100-
/O.CON.KARX.SV.W.0006.000000T0000Z-150504T0100Z/
MOWER MN-FILLMORE MN-OLMSTED MN-
734 PM CDT SUN MAY 3 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHEASTERN MOWER...NORTHWESTERN FILLMORE AND OLMSTED
COUNTIES...
AT 734 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EYOTA...OR 8
MILES SOUTHEAST OF ROCHESTER...MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
THIS SEVERE STORM WILL BE NEAR...
EYOTA AROUND 745 PM CDT.
CHATFIELD AROUND 750 PM CDT.
DOVER AROUND 755 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
FILLMORE...MARION...HIGH FOREST...PLEASANT GROVE AND WASHINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4385 9268 4399 9268 4408 9208 4385 9208
4385 9207 4373 9206 4371 9263 4385 9274
TIME...MOT...LOC 0034Z 269DEG 23KT 4395 9233
HAIL...1.00IN
WIND...<50MPH
$$
JSB585
WWUS53 KARX 040050
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
750 PM CDT SUN MAY 3 2015
MNC045-099-109-040100-
/O.CON.KARX.SV.W.0006.000000T0000Z-150504T0100Z/
MOWER MN-FILLMORE MN-OLMSTED MN-
750 PM CDT SUN MAY 3 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHEASTERN MOWER...NORTHWESTERN FILLMORE AND OLMSTED
COUNTIES...
AT 749 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ST. CHARLES...
OR 18 MILES NORTH OF PRESTON...MOVING EAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN MOWER...NORTHWESTERN FILLMORE AND OLMSTED COUNTIES...
INCLUDING THE FOLLOWING LOCATIONS...FILLMORE...MARION...HIGH
FOREST...PLEASANT GROVE AND WASHINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4385 9268 4399 9268 4408 9208 4385 9208
4385 9207 4373 9206 4371 9263 4385 9274
TIME...MOT...LOC 0049Z 274DEG 31KT 4393 9205
HAIL...1.00IN
WIND...<50MPH
$$
JSB343
WWUS53 KARX 040057
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
757 PM CDT SUN MAY 3 2015
MNC045-099-109-040106-
/O.EXP.KARX.SV.W.0006.000000T0000Z-150504T0100Z/
MOWER MN-FILLMORE MN-OLMSTED MN-
757 PM CDT SUN MAY 3 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MOWER...
NORTHWESTERN FILLMORE AND OLMSTED COUNTIES WILL EXPIRE AT 800 PM
CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4385 9268 4399 9268 4408 9208 4385 9208
4385 9207 4373 9206 4371 9263 4385 9274
TIME...MOT...LOC 0053Z 271DEG 36KT 4393 9205
$$
JSBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 3:45 PM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, May 3, 3:45 PM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 345 PM CDT SUN MAY 3 2015 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 345 PM CDT SUN MAY 3 2015 AT 3 PM...A COLD FRONT EXTENDED FROM IRONWOOD MICHIGAN TO ORANGE IOWA /KORG/. TEMPERATURES AHEAD OF THIS FRONT ARE IN THE LOWER TO MID 80S. MINNEAPOLIS AMDAR SOUNDINGS SHOW A CAP BETWEEN 925 MB AND 800 MB. IN ORDER TO GET CONVECTION AHEAD OF THIS FRONT...THE TEMPERATURES WOULD HAVE TO GET INTO THE MID 80S TO BREAK THIS CAP. IN ADDITION... THE MIXING HAS LOWERED DEW POINTS LOWERED TO AROUND 50. THIS IS LIMITING THE AMOUNT OF THE INSTABILITY AHEAD OF COLD FRONT AT THIS TIME. SURFACE CAPES ARE ONLY IN THE 1000 TO 1500 J/KG RANGE...SO NOT EXPECTING ANYTHING TO DEVELOP IN OUR AREA THIS AFTERNOON. HOWEVER LEFT SMALL CHANCE OF PRECIPITATION IN THE FORECAST JUST IN CASE THE CAP BREAKS A BIT EARLIER THAN ANTICIPATED. FOR THIS EVENING...THE MODELS SUGGEST THAT THE MID AND UPPER 50 DEW POINTS WILL MOVE INTO AREAS SOUTH OF INTERSTATE 94. THIS HELPS THE 0-3 KM MOST UNSTABLE CAPES CLIMB INTO THE 1 TO 2K RANGE. MEANWHILE THE REMAINDER OF THE AREA WILL BE IN THE 500 TO 1000 J/KG RANGE. LIKE THE PAST COUPLE OF DAYS...THE BEST 0-6 KM EFFECTIVE SHEAR /40 TO 45 KNOTS/ WILL BE FOUND ALONG AND BEHIND THE FRONT. WITH THE 0-3 KM SHEAR 20 KNOTS...IT IS GOING TO BE HARD TO KEEP THE GUST FRONT ANCHORED ALONG THE FRONT. THE ONLY THING REALLY GOING FOR DAMAGING WINDS ARE VERY DRY SUB CLOUD AREA. WITH SKINNY CAPE SHOWING UP IN THE SOUNDINGS...YOU MAY GET UP TO A QUARTER SIZE HAIL AT MOST. WITH ALL OF THIS IN MIND...SEVERE WEATHER CHANCES LOOK TO BE MARGINAL TO ISOLATED AT BEST. OVERNIGHT...THE MODELS SHOW THAT THERE WILL BE A BAND OF 900 TO 700 MB FRONTOGENESIS ALONG AND NORTH OF INTERSTATE 94. THIS IS ASSOCIATED WITH ANOTHER SHORT WAVE TROUGH. WITH THE ARW NOT GENERATING CONVECTION EARLIER IN THE EVENING...THERE IS ENOUGH INSTABILITY FOR THIS MODEL TO PRODUCE A BAND OF SHOWERS AND STORMS. MEANWHILE THE OTHER MESO MODELS USE UP THIS INSTABILITY BEFORE THIS FRONTOGENESIS DEVELOPS. OVERALL...THE LATTER MODELS LOOK TO BE THE PROBABLE SOLUTIONS...SO TRENDED THE FORECAST TOWARD THEM. ON MONDAY...MANY OF THE MODELS CONTINUE TO SHOW THAT THE COLD FRONT WILL PUSH SOUTH OF THE AREA DURING THE EARLY MORNING. THE GFS CONTINUES TO BE THE FARTHEST NORTH...BUT WITH THE HIGH BUILDING INTO THE AREA AND DRY DEW POINTS ALREADY BUILDING SOUTH...LEANED MORE TOWARD THE DRIER MODELS. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 345 PM CDT SUN MAY 3 2015 ON MONDAY NIGHT AND TUESDAY...THE MODELS SHOW WEAK 850 MB MOISTURE DEVELOPS SOUTH OF INTERSTATE 90. AS THIS OCCURS...THE SHOWERS AND THUNDERSTORMS WILL MOVE BACK NORTH INTO NORTHEAST IOWA AND SOUTHWEST WISCONSIN. WITH LIMITED SHEAR...NOT EXPECTING ANY SEVERE WEATHER WITH THE THUNDERSTORMS. WITH A PRECIPITATION AND CLOUDS ACROSS THE AREA...WENT A COUPLE OF DEGREES COOLER THAN THE MODEL CONSENSUS. ON TUESDAY NIGHT AND WEDNESDAY...A SHORT WAVE RIDGE WILL BUILD NORTH ACROSS THE AREA. AS THIS OCCURS...THE WARM FRONT WILL MOVE QUICKLY NORTH ACROSS THE AREA. WITH THIS IN MIND KEPT THE LOWESTRAIN CHANCES SOUTH OF INTERSTATE 90. FOR THE REMAINDER OF THE TIME PERIOD...STILL SOME QUESTIONS ON HOW FAST THE COLD FRONT WILL MOVE EAST INTO THE AREA. AS A RESULT...DID NOT CHANGE TOO FAR FROM THE MODEL CONSENSUS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1224 PM CDT SUN MAY 3 2015 VFR CONDITIONS EXPECTED THROUGH THIS AFTERNOON BEFORE A COLD FRONT ENTERS THE AREA EARLY THIS EVENING. EXPECTING A LINE OF THUNDERSTORMS TO ACCOMPANY THE FRONT...MAKING PASSAGE THROUGH KRST IN THE 23Z-03Z TIME FRAME...AND IN THE 01Z-05Z TIME FRAME AT KLSE. EXPECT DETERIORATING CONDITIONS WITH THE SHRA/TS ACTIVITY WITH CIGS/VSBY TEMPORARILY DIPPING INTO THE MVFR/IFR RANGE. THERE REMAINS THE POSSIBILITY THAT A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS IN EXCESS OF 50KT AND HAIL TO THE SIZE OF QUARTERS. LOOK FOR THE FRONT AND SHRA/TS ACTIVITY TO CLEAR SOUTHEAST OF THE AREA IN THE 07-09Z TIME FRAME WITH A RETURN TO VFR CONDITIONS. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...BOYNE LONG TERM...BOYNE AVIATION...DAS
Hazardous weather outlook, May 3, 5:07 PM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 507 PM CDT SUN MAY 3 2015 IAZ008-MNZ079-086>088-094-095-WIZ017-032-033-041200- MITCHELL-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-TAYLOR- BUFFALO-TREMPEALEAU- 507 PM CDT SUN MAY 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND WESTERN INTO NORTHCENTRAL WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS OVER CENTRAL MINNESOTA INTO NORTHWEST WISCONSIN WILL SHIFT EAST INTO THE AREA THIS EVENING. THE STORMS LOOK TO AFFECT THE AREA FROM ABOUT 6 PM TO 8 PM. ISOLATED STORMS COULD BE SEVERE WITH HAIL TO JUST ABOVE QUARTER SIZED AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE THROUGH SATURDAY. AT THIS TIME....THE THREAT FOR ORGANIZED SEVERE WEATHER REMAINS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. IAZ009>011-018-019-029-MNZ096-WIZ029-034-041>044-053-041200- HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-HOUSTON-CLARK- JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON- 507 PM CDT SUN MAY 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND WESTERN AND CENTRAL WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS OVER CENTRAL MINNESOTA INTO NORTHWEST WISCONSIN WILL SHIFT EAST INTO THE AREA THIS EVENING. THE STORMS LOOK TO AFFECT THE AREA FROM ABOUT 8 PM /WESTERN AREAS/ TO 11 PM /CENTRAL WI TO EXTREME EASTERN IA/ AS THEY MOVE EAST. ISOLATED STORMS COULD BE SEVERE WITH HAIL TO JUST ABOVE QUARTER SIZED AND DAMAGING WIND GUSTS. HOWEVER...THE STORMS WILL GENERALLY BE WEAKENING AFTER 9 PM AS THEY MOVE EAST. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE THROUGH SATURDAY. AT THIS TIME....THE THREAT FOR ORGANIZED SEVERE WEATHER REMAINS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. IAZ030-WIZ054-055-061-041200- CLAYTON-CRAWFORD-RICHLAND-GRANT- 507 PM CDT SUN MAY 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS WILL SHIFT INTO THE AREA LATER THIS EVENING AND INTO THE OVERNIGHT. AN ISOLATED SEVERE STORM CANNOT BE RULED OUT...BUT THE STORMS WILL GENERALLY BE ON A WEAKENING TREND AND LIGHTNING APPEARS TO BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE THROUGH SATURDAY. AT THIS TIME....THE THREAT FOR ORGANIZED SEVERE WEATHER REMAINS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS UNLIKELY TONIGHT. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. BAUMGARDT
In the hours before
Special weather statement, May 3, 4:42 PM CDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
442 PM CDT SUN MAY 3 2015
MNZ079-086-087-094-WIZ032-032345-
OLMSTED-WABASHA-DODGE-MOWER-BUFFALO-
442 PM CDT SUN MAY 3 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN MOWER...
WESTERN OLMSTED...WABASHA...DODGE AND NORTHWESTERN BUFFALO
COUNTIES...
AT 440 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 6 MILES SOUTH OF EAGAN TO 13 MILES NORTH OF BLUE
EARTH...AND MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND UP TO QUARTER SIZE HAIL ARE POSSIBLE
WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
BLOOMING PRAIRIE AROUND 625 PM CDT.
AUSTIN AROUND 630 PM CDT.
HAYFIELD AND BROWNSDALE AROUND 640 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE HIGHWAY 52 AND
COUNTY 14...ROCK DELL...WALTHAM AND COUNTY ROADS 5 AND 6.
LAT...LON 4420 9304 4419 9255 4437 9255 4437 9243
4445 9243 4445 9224 4441 9208 4459 9202
4459 9177 4370 9280 4371 9305 4372 9305
TIME...MOT...LOC 2140Z 269DEG 28KT 4473 9312 4382 9414
JSBSpecial weather statement, May 3, 5:38 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
538 PM CDT SUN MAY 3 2015
MNZ079-086-087-094-WIZ032-040000-
OLMSTED-WABASHA-DODGE-MOWER-BUFFALO-
538 PM CDT SUN MAY 3 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MOWER...OLMSTED...
WABASHA...DODGE AND BUFFALO COUNTIES...
AT 537 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR ELLSWORTH TO 14 MILES NORTH OF BLUE EARTH...AND
MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 50 MPH AND QUARTER SIZE HAIL ARE POSSIBLE WITH
THESE STORMS.
THESE STORMS WILL BE NEAR...
MONDOVI AROUND 640 PM CDT.
AUSTIN...HAYFIELD...BROWNSDALE AND BLOOMING PRAIRIE AROUND
700 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE ROCK DELL...
WALTHAM...COUNTY ROADS 5 AND 6 AND LOCK AND DAM 4.
LAT...LON 4420 9304 4419 9255 4437 9255 4437 9243
4445 9243 4445 9224 4441 9208 4459 9202
4459 9153 4425 9153 4421 9160 4417 9161
4410 9154 4403 9156 4419 9186 4419 9208
4385 9208 4385 9245 4354 9245 4363 9305
TIME...MOT...LOC 2237Z 269DEG 30KT 4469 9240 4384 9399
BOYNESpecial weather statement, May 3, 6:29 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
629 PM CDT SUN MAY 3 2015
IAZ008-MNZ079-086-087-094-040030-
MITCHELL-OLMSTED-WABASHA-DODGE-MOWER-
629 PM CDT SUN MAY 3 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MITCHELL...MOWER...
OLMSTED...WABASHA AND DODGE COUNTIES...
AT 628 PM CDT...A BROKEN LINE OF STRONG THUNDERSTORMS WAS ALONG A
LINE EXTENDING FROM NEAR MAZEPPA TO LAKE MILLS...AND MOVING EAST AT
50 MPH.
WIND GUSTS UP 50 MPH AND UP TO QUARTER SIZE HAIL ARE POSSIBLE WITH
THESE STORMS.
THESE STORMS WILL BE NEAR...
ORONOCO AND MAZEPPA AROUND 635 PM CDT.
ELGIN AROUND 645 PM CDT.
PLAINVIEW AROUND 650 PM CDT.
KELLOGG AROUND 700 PM CDT.
ST. ANSGAR AND LYLE AROUND 705 PM CDT.
OSAGE AROUND 710 PM CDT.
STACYVILLE AROUND 715 PM CDT.
LE ROY AND RICEVILLE AROUND 730 PM CDT.
LAT...LON 4399 9304 4420 9281 4419 9255 4436 9255
4436 9197 4420 9186 4419 9208 4385 9208
4385 9245 4350 9245 4350 9255 4327 9255
4331 9302 4350 9303 4350 9305
TIME...MOT...LOC 2328Z 271DEG 42KT 4430 9253 4342 9351
BOYNESpecial weather statement, May 3, 6:41 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
641 PM CDT SUN MAY 3 2015
WIZ017-029-040115-
CLARK-TAYLOR-
641 PM CDT SUN MAY 3 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT TAYLOR AND CLARK
COUNTIES BETWEEN 7 AND 9 PM...
AT 635 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 6 MILES SOUTHEAST OF LADYSMITH...TO 8 MILES WEST OF
EAU CLAIRE...AND MOVING EAST AT 25 MPH.
THESE STORMS WILL CONTINUE EAST AND MOVE INTO CLARK AND TAYLOR
COUNTIES BETWEEN 7 AND 9 PM. WINDS IN EXCESS OF 40 MPH AND DIME SIZE
HAIL ARE POSSIBLE WITH THESE STORMS. A MORE SEVERE STORM CANNOT BE
RULED OUT.
BE PREPARED FOR THUNDESTORMS TO MOVE IN WITHIN THE NEXT HOURS.
LAT...LON 4512 9004 4512 9020 4503 9020 4503 9031
4455 9032 4461 9092 4538 9092 4538 9005
TIME...MOT...LOC 2339Z 266DEG 17KT 4539 9100 4479 9164
BAUMGARDTLocal storm report, May 3, 7:00 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
700 PM CDT SUN MAY 3 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL HAYFIELD 43.89N 92.85W
05/03/2015 E1.50 INCH DODGE MN TRAINED SPOTTER
&&
RLBThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:18 PM CDT | Severe Thunderstorm Warning | ARX | Mower | 42 min |
| May 3, 7:30 PM CDT | Special Weather Statement | ARX | Fillmore, Houston, Mower, Olmsted, Winona | 75 min |
| May 3, 7:55 PM CDT | Severe Thunderstorm Warning | ARX | Winona | 50 min |
| May 3, 8:40 PM CDT | Special Weather Statement | ARX | Houston | 80 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.